Alert archive / Oregon / Storm Warnings in 2012

Storm Warning 2, NWS Portland, OR

January 18, 2012

NWS Portland, OR issued this storm warning at Jan 18, 2012, 9:09 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2012, 9:09 AM PST (17:09 UTC)
Expired
Jan 18, 2012, 1:00 PM PST
In force
4 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WHUS76 KPQR 181709
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
909 AM PST WED JAN 18 2012

PZZ250-270-190000-
/O.CAN.KPQR.SR.W.0001.000000T0000Z-120119T0000Z/
/O.NEW.KPQR.GL.W.0004.120118T1709Z-120119T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
909 AM PST WED JAN 18 2012

...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
STORM WARNING HAS BEEN REPLACED BY A GALE WARNING. 

* SEAS: WIND DRIVEN SEAS AROUND 20 FT WITH THE HIGHEST SEAS SOUTH
  OF THE COLUMBIA RIVER BAR.

* WINDS: SOUTH WESTERLY WIND GUSTS TO 40 KT THIS MORNING...AND TO
  35 KT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ275-182200-
/O.CAN.KPQR.HF.W.0001.000000T0000Z-120118T2100Z/
/O.NEW.KPQR.SR.W.0002.120118T1709Z-120118T2200Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
909 AM PST WED JAN 18 2012

...STORM WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE
HURRICANE FORCE WIND WARNING HAS BEEN REPLACED BY A STORM WARNING. 

* WIND SPEED: SUSTAINED SOUTH TO SOUTHWESTERLY WINDS OF 30 TO 40
  KT.

* WIND GUSTS: NEAR 50 KT THIS MORNING...45 KT THIS AFTERNOON.

* SEAS: 27 TO 33 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ255-181815-
/O.EXT.KPQR.HF.W.0001.000000T0000Z-120118T1800Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
909 AM PST WED JAN 18 2012

...HURRICANE FORCE WIND WARNING NOW IN EFFECT UNTIL 10 AM PST
THIS MORNING...

THE HURRICANE FORCE WIND WARNING IS NOW IN EFFECT UNTIL 10 AM PST
THIS MORNING. 

* WIND SPEED: SUSTAINED SOUTH TO SOUTHWESTERLY WINDS OF 40 TO 50
  KT...DECREASING TO 30 TO 40 KT THIS AFTERNOON.

* WIND GUSTS: PEAK GUSTS NEAR 65 KT THIS MORNING...DECREASING TO
  55 KT THIS AFTERNOON.

* SEAS: AROUND 30 FT AND PERHAPS TO 35 FT IN THE WINDIEST AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ210-190115-
/O.CON.KPQR.RB.Y.0013.000000T0000Z-120119T1200Z/
COLUMBIA RIVER BAR-
909 AM PST WED JAN 18 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST THURSDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS 20 FT THIS MORNING...SUBSIDING TO TO
  15 FT BY LATE THIS AFTERNOON.

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 18 FT WITH BREAKERS
  DURING THE EBB CURRENT AROUND 1230 PM THIS AFTERNOON.

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 1 AM LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
1 follow-up statement
649 
WHUS76 KPQR 181806
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1006 AM PST WED JAN 18 2012

PZZ255-182100-
/O.CAN.KPQR.HF.W.0001.000000T0000Z-120118T1800Z/
/O.EXB.KPQR.SR.W.0002.000000T0000Z-120118T2100Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
1006 AM PST WED JAN 18 2012

...STORM WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
HURRICANE FORCE WIND WARNING HAS BEEN REPLACD BY THE STORM WARNING.

* WIND SPEED: SUSTAINED SOUTH TO SOUTHWESTERLY WINDS OF 40 TO 50 
  KT...DECREASING TO 30 TO 40 KT THIS AFTERNOON. 

* WIND GUSTS: PEAK GUSTS NEAR 55 KT THIS MORNING...DECREASING TO
  50 KT THIS AFTERNOON.

* SEAS: AROUND 30 FT AND PERHAPS TO 35 FT IN THE WINDIEST AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ275-182100-
/O.EXT.KPQR.SR.W.0002.000000T0000Z-120118T2100Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
1006 AM PST WED JAN 18 2012

...STORM WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE STORM WARNING IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.

* WIND SPEED: SUSTAINED SOUTH TO SOUTHWESTERLY WINDS OF 30 TO 40 
  KT. 

* WIND GUSTS: NEAR 50 KT THIS MORNING...45 KT THIS AFTERNOON.

* SEAS: 27 TO 33 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ250-270-190000-
/O.CON.KPQR.GL.W.0004.000000T0000Z-120119T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
1006 AM PST WED JAN 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* SEAS: WIND DRIVEN SEAS AROUND 20 FT WITH THE HIGHEST SEAS 
  SOUTH OF THE COLUMBIA RIVER BAR. 

* WINDS: SOUTH WESTERLY WIND GUSTS TO 40 KT THIS MORNING...AND 
  TO 35 KT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-190215-
/O.CON.KPQR.RB.Y.0013.000000T0000Z-120119T1200Z/
COLUMBIA RIVER BAR-
1006 AM PST WED JAN 18 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST THURSDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS 20 FT THIS MORNING...SUBSIDING TO 
  TO 15 FT BY LATE THIS AFTERNOON. 

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 18 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 1230 PM THIS AFTERNOON. 

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 1 AM LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Jan 18, 8:46 AM PST, 23 minutes earlier.

Area forecast discussion, Jan 18, 8:46 AM PST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
846 AM PST WED JAN 18 2012

.SYNOPSIS...A STRONG SURFACE LOW WILL MOVE TO NEAR ASTORIA BY
THIS AFTERNOON BEFORE WEAKENING AND DRIFTING NORTH. GUSTY WINDS ALONG
THE COAST WILL CONTINUE TO STRENGTHEN OVERNIGHT AS THE LOW GETS
CLOSER...EVENTUALLY PROGRESSING INTO THE CASCADES AND TO A
SMALLER EXTENT THE WILLAMETTE VALLEY LATER THIS MORNING.
SEVERAL MORE STORM SYSTEMS WILL BATTER THE FORECAST AREA THURSDAY
THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM...NAM SHOWS SURFACE LOW NEAR ASTORIA AROUND 21Z. FREEZING
LEVELS RISING FROM THE SOUTH AND EXPECTING LINGERING POOL OF COLD AIR
OVER THE I-5 CORRIDOR AND COLUMBIA RIVER AREA TO FINALLY GIVE WAY TO
THE WARMING AIRMASS. THE NAM ALSO SHOWS A BIT OF A SURFACE RIDGE
PUSHING UP FROM THE SOUTH. THIS WILL HELP ENERGIZE THE WIND
ADVISORIES IN THE WILLAMETTE VALLEY TODAY.

EXPECT RAIN ALL AREAS EXCEPT THE CASCADE ZONES BY TONIGHT WITH THE
GORGE BEING THE SLOWEST TO GIVE UP. THE NEW NAM SHOWS A LITTLE COOLER
AIR SEEPING IN EAST OF THE CASCADES THURSDAY...BUT DOES NOT APPEAR A
SERIOUS THREAT AT THIS TIME.

ATMOSPHERIC RIVER POINTED AT THE CWA WILL VARY SOME BUT STILL A VERY
WET PERIOD EXPECTED WITH  ALMOST DAILY FRONTAL WAVES OR IMPULSES. SS

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...SEVERAL
SIGNIFICANT STORMS WILL TRACK OVER THE PACIFIC NORTHWEST THROUGH MUCH
FOR THE EXTENDED PERIOD. SNOW LEVELS REMAIN WELL ABOVE 3000 FEET WITH
THE SYSTEM THE MOVES THROUGH LATE FRIDAY...MAINTAINING HEAVY RAIN
ACROSS THE FORECAST AREA INTO SATURDAY. THE NEXT SYSTEM APPROACHES
LATE SATURDAY... BRINGING A THREAT FOR STRONG WINDS ALONG THE COAST
SATURDAY NIGHT INTO SUNDAY. SNOW LEVELS ARE EXPECTED TO DROP WITH
THIS SYSTEM...SO AREAS ABOVE ABOUT 1500 TO 2000 FEET CAN EXPECT SNOW
THROUGH SUNDAY. MODERATE PRECIPITATION CONTINUES INTO EARLY NEXT WEEK
UNDER A WESTERLY FLOW PATTERN...WITH ANOTHER POSSIBLY STRONG SYSTEM
BY MONDAY NIGHT. WILL CONTINUE TO MAINTAIN ABUNDANT PRECIPITATION
AMOUNTS AND COOLER TEMPERATURES THROUGH NEXT WEEKEND.

WILL BE KEEPING A CLOSE EYE ON ANY HYDRO ISSUES THAT WILL LIKELY
APPEAR BY THURSDAY AND FRIDAY AS RISING RIVER LEVELS ARE A CONCERN.
BROWN

&&

.AVIATION...EXPECT PRIMARILY MVFR CONDITIONS TODAY IN MODERATE
RAIN. SNOW WILL CONTINUE TO FALL NORTH AND EAST OF KSPB UNTIL 21Z
WITH IFR CONDITIONS. VERY STRONG WINDS ARE ALONG THE CENTRAL
AND NORTH OREGON COAST THIS MORNING WILL SUBSIDE LATER TODAY AS
A LOW PRESSURE CENTER MOVES INLAND NEAR KAST. COULD SEE SOME GUSTS
IN THE 30 TO 40 KT RANGE IN THE WILLAMETTE VALLEY TODAY AS THE LOW
MOVES OVER THE NORTHERN TIER OF THE VALLEY AND FILLS. NO
ACCUMULATING SNOW EXPECTED SOUTH OF KSPB TODAY JUST MODERATE TO
HEAVY RAIN AT TIMES IN MVFR AND POSSIBLY IFR AT TIMES.

KPDX AND APPROACHES...EXPECT MODERATE RAIN TO CONTINUE TODAY IN
MVFR CONDITIONS. GUSTY SOUTH WINDS WILL DEVELOP BY 18Z AND
CONTINUE THROUGH THE EARLY EVENING HOURS. WOLFE

&&

.MARINE...HURRICANE FORCE GUSTS ARE ON THE DECLINE AND WILL LIKELY
BE GONE IN THE NEXT HOUR OR TWO...THEN A SLOW TRANSITION BACK TO
STORM FORCE GUSTS AND EVENTUALLY GALES BY THIS AFTERNOON BEFORE
DROPPING BELOW 20 KT THIS EVENING. THEN FOCUS TURNS TO THE NEXT
SYSTEM THAT COMES ONSHORE THURSDAY MORNING AND MAY BRING GALE
FORCE GUSTS TO THE CENTRAL WATERS ONCE AGAIN AS THE CENTER OF THE
LOW WITH THAT SYSTEM MOVES INTO THE TILLAMOOK AREA. ANOTHER
SIGNIFICANT SYSTEM MAY IMPACT THE AREA ON FRIDAY AFTERNOON.

WILL MAINTAIN A HIGH SURF ADVISORY FOR THE CENTRAL OREGON COAST
TODAY AS SEAS HAVE BUILT INTO THE UPPER 20 FT RANGE WITH 12 SECOND
PERIODS. S/SW FACING LOCALES WILL EXPERIENCE THE ROUGHEST SURF
CONDITIONS. WOLFE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING FOR NORTHERN
     OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-UPPER
     HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.

     FLOOD WATCH THROUGH FRIDAY MORNING FOR CASCADE FOOTHILLS IN LANE

     COUNTY-CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON
     COAST-CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST
     OREGON-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-NORTH
     OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-SOUTH
     WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE.

     WINTER STORM WARNING UNTIL 3 PM PST THIS AFTERNOON FOR CASCADE
     FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY.

     WIND ADVISORY FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
     GREATER PORTLAND METRO AREA.

     WINTER STORM WARNING UNTIL 1 PM PST THIS AFTERNOON FOR LOWER
     COLUMBIA.

     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CENTRAL
     COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-COAST
     RANGE OF NORTHWEST OREGON-NORTH OREGON COAST.

     HIGH SURF ADVISORY UNTIL 7 PM PST THIS EVENING FOR CENTRAL
     OREGON COAST.

     WINTER STORM WARNING UNTIL NOON PST TODAY FOR COAST RANGE OF
     NORTHWEST OREGON.

     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CENTRAL
     WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY.

WA...WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING FOR SOUTH
     WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
     WESTERN COLUMBIA RIVER GORGE.

     FLOOD WATCH THROUGH FRIDAY MORNING FOR GREATER VANCOUVER AREA-I-
     5 CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON CASCADE
     FOOTHILLS-SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER
     GORGE.

     WIND ADVISORY FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
     GREATER VANCOUVER AREA.

     WINTER STORM WARNING UNTIL 1 PM PST THIS AFTERNOON FOR I-5
     CORRIDOR IN COWLITZ COUNTY.

     WINTER STORM WARNING UNTIL NOON PST TODAY FOR WILLAPA HILLS.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR SOUTH
     WASHINGTON COAST.

PZ...STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 60 NM.

     HURRICANE FORCE WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
     COASTAL WATERS FROM CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 AM
     PST THURSDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jan 18, 6:20 AM PST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
620 AM PST WED JAN 18 2012

ORZ001>014-WAZ019>023-039-040-191730-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
620 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST IS
BRINGING SNOWFALL...HEAVY RAIN...AND STRONG WINDS TO THE REGION
TODAY. THE BEST CHANCES FOR ADDITIONAL SNOWFALL ACCUMULATIONS
WILL BE IN THE HIGHER ELEVATIONS OF THE NORTH OREGON AND SOUTH
WASHINGTON CASCADES...THE NORTH OREGON COAST RANGE...THE WILLAPA
HILLS...THE COLUMBIA RIVER GORGE...AND THE UPPER HOOD RIVER
VALLEY.

HIGH WINDS WILL IMPACT THE NORTH AND CENTRAL OREGON COAST AND COAST
RANGE...WITH THE LARGEST IMPACTS EXPECTED ALONG THE CENTRAL OREGON
COAST. GUSTY WINDS MAY ALSO DEVELOP IN THE WILLAMETTE
VALLEY...PARTICULARLY IN SOUTH AND CENTRAL VALLEY LOCATIONS.

HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND
TONIGHT. THIS WILL LEAD TO SHARP RISES IN AREA RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL OTHER FRONTAL SYSTEMS ARE EXPECTED TO IMPACT THE PACIFIC
NORTHWEST THROUGH THE END OF THE WEEK INTO THE WEEKEND. THE MAIN
IMPACT IS EXPECTED TO BE HIGH RAINFALL TOTALS LEADING TO POTENTIAL
FLOODING ISSUES. MORE STRONG WINDS WILL ALSO BE POSSIBLE AT THE
COAST WITH FRONTAL PASSAGES ON THURSDAY AND FRIDAY.

ANOTHER ISSUE THAT BEARS WATCHING IS THE POTENTIAL FOR
MORE WINTRY PRECIPITATION IN THE GORGE ON THURSDAY. A LOW
PRESSURE SYSTEM MAY APPROACH THE COAST ON THURSDAY...POTENTIALLY
PULLING MORE COLD AIR INTO THE GORGE. WITH ABUNDANT MOISTURE IN
PLACE AND PLENTY OF PRECIPITATION EXPECTED...THIS COULD POTENTIALLY
LEAD TO SIGNIFICANT ICE ACCUMULATIONS. THERE IS STILL SIGNIFICANT
UNCERTAINTY IN THE LIKELIHOOD OF THIS SITUATION OCCURRING.

STAY TUNED IN TO THE LATEST WEATHER DEVELOPMENTS BY VISITING OUR
WEBSITE AT WWW.WEATHER.GOV/PORTLAND

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR RAIN TOTALS
ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-191730-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
620 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL SYSTEM IS BRINGING STRONG WINDS AND HIGH SEAS TO THE
WATERS TODAY. STORM FORCE WINDS ARE EXPECTED THROUGH THE
DAY...WITH HURRICANE FORCE WINDS POSSIBLE FOR THE OUTER WATERS.
SEAS ARE EXPECTED TO RUN IN THE 20 TO 30 FT RANGE...PERHAPS AS
HIGH AS 35 FT IN THE WINDIEST AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF FRONTAL PASSAGES WILL BRING PERIODS OF GALE FORCE
WINDS AND SEAS NEAR OR ABOVE 20 FT THROUGH THE END OF THE WEEK
INTO THE WEEKEND. A PARTICULARLY STRONG FRONT ON FRIDAY MAY BRING
ANOTHER ROUND OF STORM FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jan 18, 3:58 AM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
358 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     HEAVY SNOW       6 SSW DOWNTOWN PORTLAND 45.44N 122.73W
01/18/2012  M2.0 INCH        MULTNOMAH          OR   NWS EMPLOYEE

            2 INCHES IN THE PAST 4 HOURS.

0350 AM     HEAVY SNOW       ESE KALAMA              46.01N 122.84W
01/18/2012  M4.0 INCH        COWLITZ            WA   TRAINED SPOTTER

            4 INCHES IN THE PAST 4 HOURS.

0351 AM     HEAVY SNOW       1 SW LONGVIEW           46.12N 122.95W
01/18/2012  M3.0 INCH        COWLITZ            WA   TRAINED SPOTTER

            3 INCHES IN THE PAST 4 HOURS.

&&

LRAMIREZ
Local storm report, Jan 18, 6:11 AM PST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
611 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     HEAVY SNOW       3 NE TOUTLE             46.36N 122.66W
01/18/2012  M18.0 INCH       COWLITZ            WA   TRAINED SPOTTER

            18 INCHES IN THE PAST 24 HOURS.

0559 AM     HEAVY SNOW       1 SW OYSTERVILLE        46.54N 124.05W
01/18/2012  M3.0 INCH        PACIFIC            WA   TRAINED SPOTTER

            3 INCHES IN THE PAST 6 HOURS.

0559 AM     HEAVY SNOW       3 NNW LA CENTER         45.90N 122.68W
01/18/2012  M13.0 INCH       CLARK              WA   TRAINED SPOTTER

            13 INCHES IN THE PAST 24 HOURS.

0610 AM     HEAVY SNOW       N PARKDALE              45.52N 121.60W
01/18/2012  M13.0 INCH       HOOD RIVER         OR   TRAINED SPOTTER

            13 INCHES IN THE PAST 9 HOURS. 23 INCHES STORM TOTAL.

&&

LRAMIREZ
Local storm report, Jan 18, 6:39 AM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
639 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HEAVY SNOW       1 W SKAMANIA            45.62N 122.08W
01/18/2012  M6.0 INCH        SKAMANIA           WA   TRAINED SPOTTER

            6 INCHES IN THE PAST 10 HRS.

0637 AM     HEAVY SNOW       6 ESE BATTLE GROUND     45.74N 122.44W
01/18/2012  M7.0 INCH        CLARK              WA   TRAINED SPOTTER

            7 INCHES IN THE PAST 24 HRS.

&&

LRAMIREZ
Local storm report, Jan 18, 6:56 AM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
656 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     NON-TSTM WND GST PACIFIC CITY            45.20N 123.96W
01/18/2012  M72.00 MPH       TILLAMOOK          OR   MESONET

            72 MPH GUST REPORTED AT PACIFIC CITY

0645 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
01/18/2012  M82.00 MPH       LINCOLN            OR   MESONET

            82 MPH GUST REPORTED AT YAQUINA BAY BRIDGE

0645 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
01/18/2012  M70.00 MPH       LINCOLN            OR   MESONET

            70 MPH GUST REPORTED AT NEWPORT JETTY TIDE GAGE

&&

LRAMIREZ
Local storm report, Jan 18, 7:50 AM PST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
750 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY SNOW       FOREST GROVE            45.52N 123.10W
01/18/2012  M4.0 INCH        WASHINGTON         OR   UNKNOWN

            BLOGGER REPORTED 4 INCHES OF SNOW IN THE PAST 12 HOURS.

0741 AM     HEAVY SNOW       LONGVIEW                46.13N 122.93W
01/18/2012  M9.0 INCH        COWLITZ            WA   UNKNOWN

            BLOGGER REPORTED 9 INCHES OF SNOW IN THE PAST 12 HOURS.

0748 AM     HEAVY SNOW       4 SSW DOWNTOWN PORTLAND 45.47N 122.72W
01/18/2012  M11.0 INCH       MULTNOMAH          OR   TRAINED SPOTTER

            11 INCHES OF SNOW IN THE PAST 12 HOURS.

&&

LRAMIREZ
Local storm report, Jan 18, 7:57 AM PST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
757 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
01/18/2012  M81.00 MPH       LINCOLN            OR   OFFICIAL NWS OBS

0726 AM     NON-TSTM WND GST LINCOLN CITY            44.97N 124.01W
01/18/2012  M84.00 MPH       LINCOLN            OR   OTHER FEDERAL

            WIND GUST 84 MPH

0726 AM     NON-TSTM WND GST 4 NNW NEWPORT           44.68N 124.07W
01/18/2012  M90.00 MPH       LINCOLN            OR   TRAINED SPOTTER

            WIND GUST 90 MPH

0736 AM     NON-TSTM WND GST FLORENCE                43.99N 124.10W
01/18/2012  M77.00 MPH       LANE               OR   MESONET

            SUSTAINED WINDS 66 MPH GUSTS 77 MPH

0744 AM     NON-TSTM WND GST 4 NNW NEWPORT           44.68N 124.07W
01/18/2012  M95.00 MPH       LINCOLN            OR   TRAINED SPOTTER

            SUSTAINED WINDS 60 MPH GUSTS TO 95 MPH

&&

LRAMIREZ

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 11:50 PM PSTRiver Flood WarningPQRBenton, Polk5 days
Jan 18, 5:13 AM PSTAreal Flood AdvisoryPQRClackamas, Columbia, Multnomah, Washington6 hr
Jan 18, 5:46 AM PSTRiver Flood WarningPQRBenton4 days
Jan 18, 8:39 AM PSTFlood WatchPQR56 hr
Jan 18, 9:09 AM PSTGale WarningPQR5 hr
Jan 18, 11:24 AM PSTAreal Flood AdvisoryPQRBenton, Clackamas, Linn, Marion, Multnomah, Polk and 2 more6 hr
Jan 18, 12:41 PM PSTRiver Flood WarningPQRLane3 days
Jan 18, 2:33 PM PSTGale WarningPQR2 hr
Jan 18, 2:33 PM PSTSmall Craft Advisory for WindsPQR7 hr
Jan 18, 2:33 PM PSTSmall Craft Advisory for Hazardous SeasPQR2 hr
Jan 18, 2:35 PM PSTWinter Weather AdvisoryPQR9 hr

Nearby

Storm Warnings in Oregon, 2012Every storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.